# SDR CA100906001

- Difficulty date: September 1, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-44-180
- Aircraft time: 6,680 hours
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: ELT1104
- Condition: Active
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

IT WAS REPORTED TO THE PILOTS THAT AN ELT HAD GO OFF IN THE AREA. THE PILOTS NOTED THAT THE WARNING LIGHT ON THE DASHBOARD WAS FLASHING INDICATING AN ACTIVATED ELT.  THE ACFT LANDED AND THE ELT WAS RESET ON THE GROUND BY MX.  NO INDICATION OF WHY IT FAILED WAS FOUND. THE ELT WAS REMOVED FOR INSP BY AN AVIONICS SHOP.  THE COVER OF THE ELT WAS REMOVED TO DISCONNECT THE BATTERY. A LOT OF WHAT APPEARED TO BE CONDENSATION WAS NOTICED ON THE BATTERIES. AS WELL THE 2 UPPER POSTS THAT HOLD THE SCREWS FOR THE BATTERY COVER HAD A WHITE CORROSION ON THEM.  THERE HAD BEEN SEVERAL DAYS OF VERY HOT WEATHER AND COOL NIGHTS PREVIOUS TO THIS HAPPENING.
